Alert archive / Arizona / Freeze Warnings in 2005
Freeze Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Dec 5, 2005, 3:01 PM MST. It took effect at Dec 6, 2005, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 3:01 PM MST (22:01 UTC)
- In effect from
- Dec 6, 2005, 2:00 AM MST
- Expired
- Dec 6, 2005, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 052201 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST MON DEC 5 2005 AZZ020>023-025>028-CAZ031>033-061200- /O.NEW.KPSR.FZ.W.0002.051206T0900Z-051206T1600Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...SAN LUIS...SOMERTON... YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 201 PM PST MON DEC 5 2005 /301 PM MST MON DEC 5 2005/ ...FREEZE WARNING IN EFFECT FROM 2 AM MST /1 AM PST/ TO 9 AM MST /8 AM PST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM MST /1 AM PST/ TO 9 AM MST /8 AM PST/ TUESDAY. THE COMBINATION OF LIGHT WINDS...CLEAR SKIES...AND VERY LOW HUMIDITY WILL ALLOW SIGNIFICANT COOLING OF TEMPERATURES BEFORE SUNRISE EARLY TUESDAY MORNING. WHILE LARGER COMMUNITIES...INCLUDING THE PHOENIX SKY HARBOR AIRPORT...WILL BE A FEW DEGREES ABOVE FREEZING...RURAL DESERT REGIONS WILL SEE TEMPERATURES FALL BELOW FREEZING...EVEN INTO THE 20S FOR A FEW HOURS TUESDAY MORNING. FOR SOME LOCATIONS THIS...WILL BE A REPEAT OF FREEZING LOW TEMPERATURES ALREADY OBSERVED EARLY MONDAY MORNING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS75 KPSR 061030 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 330 AM MST TUE DEC 6 2005 AZZ020>023-025>028-CAZ031>033-061600- /O.CON.KPSR.FZ.W.0002.000000T0000Z-051206T1600Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...SAN LUIS...SOMERTON... YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 230 AM PST TUE DEC 6 2005 /330 AM MST TUE DEC 6 2005/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING. LIGHT WINDS...CLEAR SKIES...AND VERY LOW HUMIDITY IS ALLOWING FOR SIGNIFICANT COOLING OF TEMPERATURES BEFORE SUNRISE EARLY THIS MORNING. WHILE LARGER COMMUNITIES...INCLUDING PHOENIX SKY HARBOR AIRPORT...WILL BE A FEW DEGREES ABOVE FREEZING...RURAL DESERT REGIONS WILL SEE TEMPERATURES FALL BELOW FREEZING...EVEN INTO THE 20S FOR A FEW HOURS THIS MORNING. FOR SOME LOCATIONS THIS...WILL BE A REPEAT OF FREEZING LOW TEMPERATURES ALREADY OBSERVED YESTERDAY MORNING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS MAY DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS75 KPSR 061611 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 911 AM MST TUE DEC 6 2005 AZZ020>023-025>028-CAZ031>033-061715- /O.EXP.KPSR.FZ.W.0002.000000T0000Z-051206T1600Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...SAN LUIS...SOMERTON... YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... AND THE SALTON SEA 811 AM PST TUE DEC 6 2005 /911 AM MST TUE DEC 6 2005/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE 9 AM MST (8 AM PST). PLENTIFUL SUNSHINE THIS MORNING HAS ALLOWED TEMPERATURES TO RISE ABOVE FREEZING MARK. $$ FOWLE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 5, 2:59 PM MST, 2 minutes earlier.
Area forecast discussion, Dec 5, 2:59 PM MST, 2 minutes before
AZZ020>028-CAZ030>033-060600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 259 PM MST MON DEC 05 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER THE WEST...AND A TROUGH OF LOW PRESSURE OVER THE EASTERN SLOPES OF THE ROCKIES...CONTINUES A DRY NORTHWEST FLOW INTO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. VERY COOL TEMPERATURES ARE EXPECTED AGAIN TONIGHT...WITH SOME LOCATIONS IN THE LOW DESERTS DIPPING INTO THE FREEZE RANGE BEFORE SUNRISE TUESDAY. A WEAK COLD FRONT SWEEPS ACROSS THE STATE ON WEDNESDAY...MOISTURE WILL BE LIMITED FAR TO THE NORTHEAST. DRY WEATHER CONTINUES THROUGH THE END OF THE WEEK. && .SHORT TERM... TONIGHT THROUGH THURSDAY... THE MIN TEMPS THIS MORNING...SHD REPEAT TUESDAY MORNING...AND MAY BE A LITTLE MORE WIDESPREAD IF THE WINDS STAY LOW. WILL GO WITH A FREEZE WARNING IN THE OUTLYING AREAS...WHERE SINGLE DIGIT DEWPOINTS AND CLEAR SKIES WILL ASSIST RAD COOLING. SOMEWHAT TRICKY MIN TEMP FCST...AS SLIGHTLY HIGHER ELEVATIONS IN THE LOW DESERTS WILL POKE UP INTO WARMER AIR. WE SHD SEE A REPEAT OF MIN TEMPS IN THE 20S FROM WICKENBURG...TO CASA GRANDE...GILA BEND TO NORTH OF YUMA...AND NEAR FREEZING TEMPS ARE LIKELY WEST OF THE RIVER IN IMPERIAL AND EASTERN RIVERSIDE COUNTIES. OUTLYING AREAS...AWAY FROM COMMUNITIES ARE MOST VULNERABLE. THEN...LATER ON WEDNESDAY A TRAILING WEAK COLD FRONT SWINGS SOUTHWARD ACRS THE REGION...NO MSTR FOR US...BUT IT CONTINUES THE COOL DRY FLOW INTO OUR REGION. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... STILL QUITE A BIT OF UNCERTAINTY IN THE EXTENDED WITH REGARDS TO THE CLOSED LOW FORECAST TO DEVELOP OVER THE PAC NW ON THURS...AND THEN GRADUALLY DROP SOUTHWARD. THE OPERATIONAL RUN OF THE GFS CONTINUES TO BE THE MOST UNSTABLE MODEL WITH THE HANDLING OF THE LOW...WITH EACH NEW MODEL SOLUTION VASTLY DIFFERENT WITH THE OVERALL TRACK...SPEED...AND STRENGTH OF THE LOW. THE EUROPEAN MODEL (ECMWF) HAS BEEN MUCH MORE CONSISTENT WITH THE TRACK AND STRENGTH OF THE LOW OVER THE PAST COUPLE DAYS...AND BASICALLY TAKES THE CENTER OF THE LOW FROM NEAR KSFO ON 12Z FRI TO NEAR KLAS ON 12Z SAT...THEN QUICKLY OPENS IT UP OVER NEW MEXICO BY 12Z SUNDAY. THE 12Z UKMET IS SIMILAR TO THE 12Z ECMWF EXCEPT A TOUCH SLOWER AND A BIT FURTHER SOUTH. THE 12Z ENSEMBLE MEMBERS OF THE GFS GET A BIT NOISY BY 12Z SATURDAY...WITH THE ENSEMBLE MEAN FAIRLY SIMILAR TO THE ECMWF. ALL IN ALL...HAVE BASICALLY DECIDED TO FOLLOW THE 12Z ECMWF WITH THIS FORECAST PACKAGE...DUE TO ITS BETTER RUN TO RUN CONTINUITY. AS SUCH...STILL MAINTAINING A DRY FORECAST OVER THE ENTIRE AREA EVEN WITH THE TRACK OF THE FURTHER WEST ALONG THE CALIFORNIA COAST. ECMWF STILL DOES NOT SHOW ANY KIND OF A SUBTROPICAL CONNECTION...SO MOISTURE APPEARS RATHER LIMITED OVER OUR AREA...WITH ANY CLOUDINESS THE MID AND HI LEVEL VARIETY. TEMPERATURES WILL ALSO BE RATHER TRICKY DEPENDING ON THE EXACT TRACK/STRENGTH OF THE LOW. CURRENT FORECAST DEPICTS TEMPS COOLING BY A FEW DEGREES ON SATURDAY AS THE LOW APPROACHES...WITH WARMER TEMPS ON SUN/MON AS A STRONG RIDGE OF HIGH PRESSURE BUILDS ALONG THE CALIFORNIA COAST. && .FIRE WEATHER... LOW LEVEL FLOW FROM THE NORTH INCREASES AS THE COLD FRONT SWEEPS ACROSS THE CWA ON WEDNESDAY. MODELS DIFFER QUITE A BIT ON HOW MUCH WIND IT WILL GENERATE...HOWEVER...BELIEVE AN INCREASE FROM PREVIOUS PACKAGE IS JUSTIFIED. WILL TREND WINDS CLOSE TO NAM GUIDANCE...AND SIGNIFICANTLY HIGHER THAN MAV MOS. IN BOTH CASES...VERY LOW RH IS LIKELY TO ACCOMPANY THIS FRONT...AND 20FT WINDS LIKELY TO BE STRONGEST DOWN THE LOWER COLORADO RIVER VALLEY. IF TIGHTER GRADIENTS APPEAR ON FOLLOWING RUNS...COULD SEE A NEED FOR FIRE WX WATCH. && .AVIATION...00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FREEZE WARNING TONIGHT LOW DESERTS IN MARICOPA...LA PAZ...YUMA...AND NORTHWEST PINAL COUNTIES. ZONES 020>023-025>028. CA...FREEZE WARNING TONIGHT LOW DESERTS IN EXTREME SOUTHEAST CA...EASTERN RIVERSIDE AND IMPERIAL COUNTIES. ZONES CAZ031>032. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX RUNYAN/FOWLE/SIPPLE
Nearby
Freeze Warnings in Arizona, 2005Freeze Warnings in California, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.